Adderall & Tachycardia

This topic contains 0 replies, has 1 voice, and was last updated by  ringrunner91 1 month, 3 weeks ago.

  • Author
    Posts
  • #167737

    ringrunner91
    Participant

    Hello,

    I am a 28 year old in good shape and have been taking adderall for years now. I have varied in amounts I’ve taken. I used to take 20MG XR which was too much, then went down to 15. Then went to IR, and now I’m on IR 5 or 10MG (I have both so I can add 5 mg later in the day if needed). However, I notice a couple of things. sometimes when the adderall is starting to wear off, a slight bit of stress can throw me into tachycardia. And sometimes when I add the 5mg, this problem gets exacerbated. For instnace, today I took 10mg IR in the morning around 8:30, I had an afternoon lunch at about 2:30, around 4:45 I took an adderall 5mg IR (so the 10 I took in the morning should have worn off by now). about 45 minutes later I noticed my heart rate was increasing. I have a pulse oxymeter, so I checked my pulse and I was 127. This caused me to have some anxiety, and quickly, my pulse went to about 150. I drank a lot of water and took an aspirin (just to be safe) and after a few minutes it went down to my normal resting heart rate which is 78, and was hovering between 78-90 (which is normal when I’m on adderall). I’ve seen a cardiologist because in the last year, certain things would cause tachycardia such as weed, nicotine, or excessive alcohol (especially tequila). I have backed off of all those things. I don’t even drink regular coffee now. So when I take Adderall in the morning, my heart rate is pretty normal. It only starts to increase when the adderall starts to taper off, and if then at that point, I add another dose. I tried the XR but this problem was more persistent in the XR. The Cardiologist says my heart is fine and I should keep taking adderall. I have had a heart rate monitor worn for a week, and EKG, and ECG, and he says my heart is healthy, he even cancelled a follow up appt because he said it wasn’t neccesary. So what I’m trying to figure out is, why towards the end of the metabolic cycle for this drug, does my body react differently, and especially if adding another dose. I understand that it’s an emphetamine and that tachycardia is a common side effect, but I don’t understand my body’s reaction to this, especially at a point where the drug has seemingly worn off. I would totally use a different drug, but I have tried many, and none seem to to the trick. Adderall is great at helping me focus and accomplish my goals and complete work tasks. without it, i am all over the place. I really like Modafinil, but still not enough focus power. If you are reading this and have experienced similar side effect, please comment and chime on what you have done to manage this better. I should also note, i am on the Keto diet. But these reactions haven’t been new since I started this diet, so I think it’s unrelated.

You must be logged in to reply to this topic.